Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 67, NWS Tallahassee, FL

June 8, 2018Leon County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 8, 2018, 7:07 PM EDT for Leon County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2018, 7:07 PM EDT (23:07 UTC)
Expired
Jun 8, 2018, 7:30 PM EDT
In force
23 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Leon County, FL

The radar

The Tallahassee radar (KTLH), 8 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.1 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 730 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
730 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

309 
WUUS52 KTAE 082307
SVRTAE
FLC073-082330-
/O.NEW.KTAE.SV.W.0067.180608T2307Z-180608T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
707 PM EDT FRI JUN 8 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Central Leon County in Big Bend of Florida...

* Until 730 PM EDT.

* At 707 PM EDT, a severe thunderstorm was located near Tallahassee, 
  moving southwest at 10 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Tallahassee, Florida A And M, Tallahassee Comm College, Florida
  State University, Doak Campbell Stadium, Lake Bradford, Macon
  Community Park, Gaither Community Center, Lake Munson, Tallahassee
  Memorial Hosp, Lake Ella, Tallahassee Mall, Tallahassee Regional
  A/P, State Capital Complex, Governors Square Mall, Forest Meadows
  Park, Springsax Park, Belair, Levy Park and Indian Head Acres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3047 8442 3048 8440 3051 8440 3052 8439
      3054 8425 3038 8419 3036 8436
TIME...MOT...LOC 2307Z 079DEG 14KT 3044 8432 

HAIL...<.75IN
WIND...60MPH
 
$$

04-MCD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:44 PM EDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jun 8, 2:44 PM EDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
244 PM EDT Fri Jun 8 2018

.NEAR TERM [Through Tonight]...

Shower and thunderstorm activity that is currently on-going across
the Florida Panhandle and Big Bend will dwindle with the loss of
daytime heating this evening. An isolated shower or two may linger
for a few hours after sunset given the weak forcing provided by a
stagnant upper level low centered over the far northeast Gulf of
Mexico. Otherwise, partly to mostly cloudy skies are expected
overnight with lows generally around 70 degrees.

.SHORT TERM [Saturday Through Sunday Night]...

An upper low positioned over north Florida Saturday will meander in
the weakness between the Bermuda ridge and the ridge centered
over Mexico. Deep layer moisture will remain in place with PW's
ranging from 1.7" and 2.0". This combined with daytime heating and
sea breeze interaction will lead to seasonal to above seasonal
chances for scattered showers and thunderstorms. Highs will mainly
range from the mid 80s to lower 90s, with lows from the upper 60s
to lower 70s.

.LONG TERM [Monday Through Friday]...

The upper level trough will remain over the region going into the
long term, maintaining the same generally unsettled sea breeze
pattern. Rain chances will be highest during the day throughout
the period, though slightly lower on Wednesday due to a brief
drying of the mid-levels. High temperatures will stay in the mid-
upper 80s, while low temperatures will be in the low-mid 70s.

&&

.AVIATION [Through 18Z Saturday]...

TSRA has developed along the FL panhandle and big bend coasts and
continues to move inland. TLH, ECP and VLD have the highest
likelihood of being affected this afternoon. Brief reductions in
CIGs, along with gusty winds will be possible under any TSRA
activity. Otherwise, VFR conditions and easterly to southeasterly
winds AOB 10kts will prevail through the period.

&&

.MARINE...

Light winds and low seas will prevail through the next several days
across coastal waters.

&&

.FIRE WEATHER...

Hazardous fire weather conditions are not expected over the
next several days.

&&

.HYDROLOGY...

A few river gauges across our area are currently continuing to
fall through action stage, and all gages are likely to be below
action stage by this weekend. Scattered showers and thunderstorms
will produce brief, isolated areas of heavy rain each day across
our area, but this is not expected to result in any river flooding.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   68  92  70  91  72 /  20  50  30  50  30
Panama City   72  87  74  87  76 /  10  40  20  40  30
Dothan        70  92  71  91  72 /  10  50  30  50  30
Albany        70  92  70  91  72 /  10  50  30  50  40
Valdosta      68  92  69  91  71 /  30  50  30  50  30
Cross City    68  89  70  88  72 /  20  40  20  40  30
Apalachicola  72  87  73  86  76 /  20  40  20  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Pullin
SHORT TERM...Barry
LONG TERM...Barry/Skeen
AVIATION...Pullin
MARINE...Barry
FIRE WEATHER...McD
HYDROLOGY...Harrigan

In the hours before

Special weather statement, Jun 8, 5:44 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
544 PM EDT FRI JUN 8 2018

GAZ157-082215-
Grady GA-
544 PM EDT FRI JUN 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRADY COUNTY UNTIL 615 PM
EDT...

At 543 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cairo, moving west at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cairo, Whigham, Grady Co A/p, Princes Still and Pine Park.

LAT...LON 3094 8410 3093 8409 3089 8408 3088 8408
      3087 8407 3085 8408 3078 8427 3091 8433
      3097 8412
TIME...MOT...LOC 2143Z 079DEG 15KT 3089 8418

04-MCD
Special weather statement, Jun 8, 5:56 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
556 PM EDT FRI JUN 8 2018

FLZ018-019-082245-
Inland Jefferson FL-Madison FL-
556 PM EDT FRI JUN 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON AND WEST
CENTRAL MADISON COUNTIES UNTIL 645 PM EDT...

At 556 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Monticello, moving west at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Nash, Lamont, Drifton and Aucilla.

LAT...LON 3052 8367 3040 8363 3033 8388 3051 8394
TIME...MOT...LOC 2156Z 079DEG 15KT 3043 8377

04-MCD
Special weather statement, Jun 8, 6:02 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
602 PM EDT FRI JUN 8 2018

FLZ017-018-082245-
Inland Jefferson FL-Leon FL-
602 PM EDT FRI JUN 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND EAST
CENTRAL LEON COUNTIES UNTIL 645 PM EDT...

At 602 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Monticello, moving west at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Tallahassee, Apalachee Regional Park, Chaires, Chaires Crossroads,
Baum, Lloyd, Pisgah Church and Capitola.

LAT...LON 3056 8397 3045 8394 3039 8415 3056 8419
TIME...MOT...LOC 2202Z 079DEG 15KT 3048 8403

04-MCD
Special weather statement, Jun 8, 6:20 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
620 PM EDT FRI JUN 8 2018

FLZ017-GAZ157-082245-
Leon FL-Grady GA-
620 PM EDT FRI JUN 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEON AND SOUTHWESTERN
GRADY COUNTIES UNTIL 645 PM EDT...

At 619 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Havana, moving west at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Calvary, Rocky Hill, Iamonia and Lake Iamonia.

LAT...LON 3060 8432 3062 8433 3064 8430 3066 8430
      3067 8431 3069 8429 3069 8435 3076 8437
      3077 8421 3066 8415
TIME...MOT...LOC 2219Z 079DEG 15KT 3071 8426

04-MCD
Special weather statement, Jun 8, 6:23 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
623 PM EDT FRI JUN 8 2018

FLZ018-019-028-082300-
Inland Taylor FL-Inland Jefferson FL-Madison FL-
623 PM EDT FRI JUN 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JEFFERSON...NORTH
CENTRAL TAYLOR AND SOUTHWESTERN MADISON COUNTIES UNTIL 700 PM EDT...

At 623 PM EDT, Doppler radar was tracking a strong thunderstorm 17
miles south of Monticello, moving west at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lamont, Waukeenah, Capps, Wacissa, Eridu, Nash and Thomas City.

LAT...LON 3049 8387 3029 8369 3024 8386 3042 8406
TIME...MOT...LOC 2223Z 079DEG 15KT 3031 8378

04-MCD
Local storm report, Jun 8, 6:43 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
643 PM EDT FRI JUN 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     CAIRO                   30.88N 84.21W
06/08/2018                   GRADY              GA   UTILITY COMPANY

            BROKEN POWER POLES REPORTED IN GRADY COUNTY.

&&

RH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:02 PM EDTSpecial Weather StatementTAEWalton28 min
Jun 8, 3:28 PM EDTSpecial Weather StatementTAEWashington32 min
Jun 8, 4:53 PM EDTSpecial Weather StatementTAEMadison37 min
Jun 8, 5:56 PM EDTSpecial Weather StatementTAEJefferson49 min
Jun 8, 6:02 PM EDTSpecial Weather StatementTAEJefferson43 min
Jun 8, 6:23 PM EDTSpecial Weather StatementTAEJefferson37 min
Jun 8, 6:42 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon33 min
Jun 8, 6:55 PM EDTSevere Thunderstorm WarningTAELeon35 min
Jun 8, 7:22 PM EDTSpecial Weather StatementTAELeon38 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.